question-icon

What causes severe genital discharge with burning and itching?

default
Posted on Sat, 26 Jul 2014
Question: I have severe genital discharge, burning and itching. I have been on antibiotics and several days later I get the symptoms back. I am sexually active with one person. I have also tried over-the-counter meds that have been recommended. What is going on?It has been over 2 hours since I asked this questions, will I be getting a response soon
doctor
Answered by Dr. S. Murugan (7 hours later)
Brief Answer:
Investigation,treatment to be done by a Physician

Detailed Answer:
Hi,
Welcome to HCM.
Thanks for posting your query.

1. As you are having severe genital discharge, Burning sensation during urination, the problem is most likely to be due to Gonorrhea. With Chlamydia the symptoms would not be so severe.
2. Regarding Gonorrhea OTC medicines would not work out well.
3. Medicines (Meronidazole, probiotic, Bcomplex, folic acid) used by you do not have any effect over either Gonorrhea or Chlamydia.
4. Before starting the treatment your problem must be diagnosed and confirmed with investigations from the discharge, urine etc. Other STDs/ HIV have to be ruled out with investigations.
5. You have to consult a Dermato-Venereologist or a ID specialist who had adequate experience in the management of STD. Appropriate antibiotics and adequate duration of treatment and further tests for cure have to be done under the guidance of the physician.
6. Sex partners also have to be treated simultaneously.
Then you will be free from all your symptoms.
Try to stick to Safe sex always to avoid unnecessary mental tension.
Get well soon.
DR S.Murugan

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. S. Murugan

HIV AIDS Specialist

Practicing since :1974

Answered : 2948 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes severe genital discharge with burning and itching?

Brief Answer: Investigation,treatment to be done by a Physician Detailed Answer: Hi, Welcome to HCM. Thanks for posting your query. 1. As you are having severe genital discharge, Burning sensation during urination, the problem is most likely to be due to Gonorrhea. With Chlamydia the symptoms would not be so severe. 2. Regarding Gonorrhea OTC medicines would not work out well. 3. Medicines (Meronidazole, probiotic, Bcomplex, folic acid) used by you do not have any effect over either Gonorrhea or Chlamydia. 4. Before starting the treatment your problem must be diagnosed and confirmed with investigations from the discharge, urine etc. Other STDs/ HIV have to be ruled out with investigations. 5. You have to consult a Dermato-Venereologist or a ID specialist who had adequate experience in the management of STD. Appropriate antibiotics and adequate duration of treatment and further tests for cure have to be done under the guidance of the physician. 6. Sex partners also have to be treated simultaneously. Then you will be free from all your symptoms. Try to stick to Safe sex always to avoid unnecessary mental tension. Get well soon. DR S.Murugan